MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR WITH HANDLE FOR USE WITH 03.120.014; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TROCAR WITH HANDLE FOR USE WITH 03.120.014; GUIDE
Model Number 03.120.015
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an inspection at warehouse, the trocar with handle did not click and did not stay in the sleeve.There was no patient involvement.Concomitant devices reported: guides/sleeves/aiming: sleeve (part number unknown, lot unknown, quantity 1).This report involves one (1) trocar with handle for use with 03.120.014.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary: investigation flow: device interaction/functional.Visual inspection: the trocar with handle for use with 03.120.014 (p/n: 03.120.015, l/n: 3740907) was received at us cq.Upon visual inspection, it was observed that the received device is intact.The surface of the device shows minimal wear consistent with the device usage in the field.Functional test: functional test cannot be performed as mating device(s) were not received.Can the complaint be replicated with the returned device? unable to perform.Document/ specification review: no design issues or discrepancies were identified.Complaint confirmed? no.Investigation conclusion: the complaint cannot be confirmed as the mating device(s) were not received.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.120.015; lot: 3740907; manufacturing site: hägendorf; release to warehouse date: jun.06, 2011.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TROCAR WITH HANDLE FOR USE WITH 03.120.014
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9995638
Report Number2939274-2020-02022
Device Sequence Number3836753
Product Code FZX
UDI-Device Identifier10886982074133
UDI-Public(01)10886982074133
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.120.015
Device Catalogue Number03.120.015
Device Lot Number3740907
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1